Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 18, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 31, 2004, 6:41 PM CDT for Hill County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2004, 6:41 PM CDT (23:41 UTC)
- Expired
- May 31, 2004, 7:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Hill County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 68 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 4:10 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1886 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
931
WFUS54 KFWD 312341
TORFTW
TXC217-010045-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT MON MAY 31 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
HILL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 745 PM CDT
* AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A DEVELOPING TORNADO OVER LAKE WHITNEY...MOVING EAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
ABBOTT AROUND 700 PM CDT
HUBBARD AROUND 730 PM CDT
IN ADDITION TO TORNADOES, HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING
WINDS ARE LIKELY WITH THIS STORM.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.
LAT...LON 3216 9750 3178 9728 3188 9703 3175 9692
3183 9674 3227 9710
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 31, 6:09 PM CDT, 32 minutes earlier.
Area forecast discussion, May 31, 6:09 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 609 PM CDT MON MAY 31 2004 .DISCUSSION... 609 PM AVIATION DISCUSSION. QUASI STATIONARY BOUNDARY EXTENDS WEST TO EAST ALONG SOUTHERN TARRANT AND SOUTHERN DALLAS COUNTY LINES. STRONG TO SEVERE TSTMS ARE FORMING ALONG AND SOUTH OF THIS BOUNDARY MOVING EAST AT 20 MILES AN HOUR. BIG CONCERN IS WHETHER OR NOT BOUNDARY WILL SHIFT NORTH AND ALLOW STORMS TO DEVELOP NORTH INTO DFW AREA. SINCE WE ARE PAST MAX HEATING...I DONT THINK STORMS WILL REDEVELOP NORTHWARD INTO DFW AREA. STORMS SHOULD CONTINUE TO STAY 15-30 MILES SOUTH OF DFW AND DAL...BUT WILL CLOSELY MONITOR THE SITUATION. AFTER SUNSET STORMS SHOULD DISSIPATE WITH LIGHT EAST TO SOUTHEAST WINDS DURING THE NIGHT... BECOMING SOUTH 5-15 MPH BY MID MORNING TUESDAY. 59 && .DISCUSSION... OUTFLOW/FRONTAL BOUNDARY EXTENDED FROM GLEN ROSE SOUTHEAST TO PALESTINE. A DRYLINE EXTENDED FROM GLEN ROSE SOUTH-SOUTHWEST TO BROWNWOOD. IN BETWEEN THESE TWO FEATURES IS ABUNDANT MOISTURE WITH DEWPOINTS IN THE UPPER 70S.ISOLATED THUNDERSTORMS WILL DEVELOP THIS EVENING MAINLY ALONG THE BOUNDARIES BUT WITH WEAK UPPER LEVEL SUPPORT THE RISK OF STORMS BECOMING SEVERE IS SLIGHT. PRECIP SHOULD END THIS EVENING. THE REMAINDER OF THE FORECAST IS A LITTLE LESS CERTAIN. THE LARGE UPPER LEVEL TROUGH RESPONSIBLE FOR THE THUNDERSTORMS SUNDAY AND THIS AFTERNOON IS HAS MOVED WELL EAST OF THE REGION. THE FLOW ALOFT WILL BECOME NORTHWESTERLY. AS IT DOES THE OLD FRONTAL BOUNDARY SHOULD LIFT TO THE NORTH RETURNING MOISTURE TO ALL OF THE FORECAST AREA BY TUESDAY EVENING. IN THIS UPPER LEVEL NW FLOW WILL BE SHORTWAVES. ALL MODELS HANDLE EACH OF THESE MINOR DISTURBANCE DIFFERENTLY IN TIMING AND STRENGTH. THERE IS GENERAL AGREEMENT WITH TWO SHORTWAVES MOVING SOUTHEAST LATE WEDNESDAY THROUGH THURSDAY MORNING AND AGAIN FRIDAY. HAVE KEPT THE POPS ASSOCIATED WITH THE TIME OF THESE TWO DISTURBANCES AND DRIED THE FORECAST DURING THE REMAINING TIME FRAMES. EVEN THESE TWO CHANCES OF RAIN WILL DEPEND GREATLY UPON THE LOCATION OF THE OLD FRONTAL BOUNDARY AND ANY INTEGRATION WITH NEW OUTFLOW BOUNDARIES GENERATED FROM THUNDERSTORMS. BY LATE THIS WEEKEND HIGH PRESSURE BUILDS ALOFT RETURNING THE REGION TO A DRIER EARLY SUMMER LIKE WEATHER. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 93 73 91 / 0 0 0 0 WACO, TX 72 95 74 95 / 20 0 0 0 PARIS, TX 69 90 73 88 / 0 0 0 20 DENTON, TX 68 93 72 90 / 0 0 0 20 MCKINNEY, TX 70 92 73 90 / 0 0 0 0 DALLAS, TX 70 93 73 92 / 0 0 0 0 TERRELL, TX 72 92 74 92 / 0 0 0 0 CORSICANA, TX 73 93 74 93 / 20 0 0 0 TEMPLE, TX 72 96 74 96 / 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 82
Hazardous weather outlook, May 31, 5:15 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 515 PM CDT MON MAY 31 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 515 PM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING GENERALLY ALONG AND SOUTH OF A CANTON....CLEBURNE TO EASTLAND LINE. CONVERGENCE ALONG A NEARLY STATIONARY FRONT SHOULD PROVIDE THE NECESSARY LIFT FOR THUNDERSTORM DEVELOPMENT EARLY THIS EVENING. ANY STORMS THAT DEVELOP COULD QUICKLY BECOME SEVERE AND PRODUCE STRAIGHT LINE WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. ALL STORMS SHOULD DISSIPATE ONCE SURFACE HEATING IS LOST. THUNDERSTORM DEVELOPMENT IS NOT EXPECTED NORTH OF THE FRONT TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS PORTIONS OF NORTH TEXAS WEDNESDAY THROUGH FRIDAY...AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES EMBEDDED IN NORTHWEST FLOW ALOFT INTERACT WITH ABUNDANT LOW LEVEL MOISTURE. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BEFORE 9 PM ACROSS THE SLIGHT RISK AREA.
In the hours before
Local storm report, May 31, 5:08 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 PM CDT MON MAY 31 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0445 PM HAIL 2 W PALESTINE 31.76N 95.68W
05/31/2004 0.75 INCH ANDERSON TX TRAINED SPOTTER
2 MILES WEST OF PALESTINE AIRPORTLocal storm report, May 31, 5:29 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
529 PM CDT MON MAY 31 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0529 PM TSTM WND GST CAYUGA 31.96N 95.97W
05/31/2004 60 MPH ANDERSON TX FIRE DEPT/RESCUE
60 MPH WINDS IN CAYUGA REPORTED BY THE FIRE DEPARTMENTLocal storm report, May 31, 6:06 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
606 PM CDT MON MAY 31 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0539 PM HAIL 9 N MONTALBA 32.01N 95.73W
05/31/2004 1.75 INCH ANDERSON TX LAW ENFORCEMENT
GOLFBALL HAIL IN BRADFORDLocal storm report, May 31, 6:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT MON MAY 31 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0628 PM HAIL 1 S RIO VISTA 32.22N 97.38W
05/31/2004 1.00 INCH JOHNSON TX TRAINED SPOTTER
QUARTER HAIL 1 SOUTH OF RIO VISTAThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:09 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 66 min |
| May 30, 7:13 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 62 min |
| May 30, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 63 min |
| May 30, 7:45 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 60 min |
| May 30, 7:49 PM CDT | Tornado Warning | FWD | Bell, Coryell, McLennan | 41 min |
| May 30, 7:54 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Navarro | 66 min |
| May 30, 8:04 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 56 min |
| May 30, 8:28 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 62 min |
| May 30, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 58 min |
| May 30, 9:05 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 55 min |
| May 30, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 61 min |
| May 31, 4:15 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 45 min |
| May 31, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 52 min |
| May 31, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 53 min |
| May 31, 5:25 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 65 min |
| May 31, 5:39 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 66 min |
| May 31, 5:55 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 50 min |
| May 31, 6:19 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 56 min |
| May 31, 6:34 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 26 min |
| May 31, 6:46 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 59 min |
| May 31, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 57 min |
| May 31, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 66 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.